I have been on Lyrica for about five weeks now and am getting almost 100% relief of my RLS. The only negative thing are the side effects, most notably the sleepiness and swelling in my fingers and toes. I would like to take something(s) to help get rid of the side effects, but I'm wondering: If I take something to get rid of the side effects, will that negate the benefits that I am getting from the Lyrica?
Lyrica side effects: I have been on... - Restless Legs Syn...
Restless Legs Syndrome
Great question! What are you thinking of taking for the side effects?
Hey Jess! Honestly, I'm not sure what to take for swelling, maybe an anti-inflammatory and maybe Provigil for the sleepiness? I know you've mentioned that you liked Provigil. I see my GP in about a month and am thinking about bringing up this issue at that appt. I love how well the Lyrica is helping me right now, but hate these side effects...ugh!
In my experience there aren't ways of getting rid of side effects of most medicines. The only way is to reduce or stop the treatment. Sorry that sounds negative but I think that's the reality. We usually have to put up with the side effect to gain the benefit. New treatments just add more side effects.
What dose are you on? Is there any room to reduce it a bit?
I have been gradually (50 mg a week at a time) increasing the Lyrica per my dr's titration schedule and am currently taking 100 mg at breakfast and 200 mg at dinner and am getting almost 100% coverage of my RLS on that dose. I may try to decrease it a tad, but I noticed these side effects come on even when I was taking the smallest dose. And if I decrease my current dose that much, I won't get the full benefits of the Lyrica. If I can't get rid of (or reduce) the side effects, I will just have to put up with them because this is the ONLY medicine that has worked this well for my RLS (aside from Kratom), and I'm not willing to give that up at this point....🤞
I take Pregabalin (Lyrica) as well and love it! I don't get any sleepiness apart from at night as I take my dose in the evening about an hour before bed. I'm not sure I understand why you are taking a dose in the morning and dinner time? Of course that will make you sleepy. Do you have RLS during the day and need to take it during the day?
Hi Pam! Yes, unfortunately, I have RLS during the day as well as at night. The Lyrica has been a Godsend. But it is very hard to function when it makes me this sleepy during the day and I need to get my work done. So far I haven't found anything that helps my RLS without side effects. *sigh*
Hi, Lana, I have also had some trouble with Lyrical side effects. I was taking up to 300 mg each evening (since almost no daytime RLS symptoms), so I can't speak to the sleepiness effect (although I was sleeping well, so...). However, I was definitely getting increased swelling in my legs. In addition, I had somewhat blurred vision in the morning, and felt a little off-balance at times. (Others here have reported these issues.) Due to these effects, I gradually switched over to gabapentin, and it has been working better for me. Just as efficacious, but with less of those side effects.
Have you tried gabapentin? As you probably know, Lyrica is basically gabapentin, plus some additional chemicals that help it to be better absorbed. My guess is that the additional side effects I and others experienced are due to those additional chemicals. It might be worth a try. Cheaper, too. The downside is you have to take a lot more to get the same amount of gabapentin into your system. For me, 2100 mg of gaba is about equivalent to the 300 mg Lyrica I had been taking.
Not what you're looking for?
You may also like...
You have all been so helpful with your thoughts /opinions about Lyrica/pregablin....
because I'm getting desperate now, but just wondering what exactly are the side effects? If anyone...
don’t want to stop taking pregabalin (100 - 150 mg ) daily as it is helping with RLS . It’s so...
sinemet. I need some feedback. One of the side effects I’ve had from DAs is extreme...
while but the side effects caught up with me. I had sudden onset of extreme sleepiness while driving